MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20472100
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
In (b)(6) 2023 (best estimate), a charger was reported to have melted/burned at the port.No information received on the actions leading to this event.No patient harm or property damage reported.It is unknown if the original equipment was used.Follow-up information has been requested and awaiting reply.
 
Additional Manufacturer Narrative
Manufacturer's reference: (b)(4).Technical investigation concluded: device history record review has been completed.No deviation or changes were found during manufacturing of the device.Trended case device investigation conclusion: the connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector almost a short circuit that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.Clinical assessment concluded: the case involves a charger with a melted/burnt charger port.No information received on the actions leading to this event.No patient harm or property damage reported.It is unknown if the original equipment was used.A damaged power supply or a power supply of very poor quality could lead to burn injuries and in rare conditions there is a small risk that a wrong charging or discharging or a battery thermal runway can lead to high temperatures or fire accidents.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Follow up has been requested from user and awaiting a response.Once this information is received a follow-up report to fda will be submitted.
 
Additional Manufacturer Narrative
Manufacturer's reference: (b)(4).Technical investigation concluded: device history record review has been completed.No deviation or changes were found during manufacturing of the device.Trended case device investigation conclusion: the connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.Risk assessment: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations identified and no requirement to update the risk register.Clinical assessment concluded: the case involves a charger with a melted/burnt charger port.No information received on the actions leading to this event.No patient harm or property damage reported.It is unknown if the original equipment was used.A damaged power supply or a power supply of very poor quality could lead to burn injuries and in rare conditions there is a small risk that a wrong charging or discharging or a battery thermal runway can lead to high temperatures or fire accidents.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Follow-up informaton was requested from initial reporter but no response was received.This is the final report.Manufacturer's investigation is final.
 
Event or Problem Description
In january 2023 (best estimate), a charger was reported to have melted/burned at the port.No information received on the actions leading to this event.No patient harm or property damage reported.It is unknown if the original equipment was used.Follow-up information had been requested but no further information was obtained.No further information expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key16395581
Report Number3005650109-2023-00021
Device Sequence Number6602486
Product Code OSM
UDI-Device Identifier05708296147113
UDI-Public05708296147113
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20472100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale